Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

This is worse than puberty...poss tmi alert

(4 Posts)
bananamilkshake1 Tue 23-Jun-15 17:49:06

So, I'm recovering from a major surgery for bladder cancer which included a full hysterectomy - so cervix, ovaries, the lot. Part of the other bit of my surgery involved a shortening of the vagina.

Here I am, almost 3 months post surgery, cancer free (thank God) but feeling generally rubbish. I have absolutely zero sex drive & when we attempt it, I'm as dried up as an old prune plus have a smaller vagina which doesn't help.

Sex life aside (which I feel devastated about)- I'm teary and emotional, have developed annoying spots, have hot flushes and the latest addition is joint pain.

I'm on vagifem which seems to be doing little, so I'm on the verge of going to my GP for HRT. I'm worried about the risks though having just got through this cancer, I don;t want to risk any more.

Can anyone help - I feel 89, not 49 :-(

PeterSpots Tue 23-Jun-15 18:32:01

Sending you an enormous amount of love and admiration for your bravery. Your GP or your specialist will be the best people to ask.

DayLillie Wed 24-Jun-15 16:32:45

That sounds rubbish flowers

I have found vitamin d3 helps with the joint pain - I found I was very low when I had a test for arthritis, because my neck was hurting so much. Also, omega 3. Exercise also helps, in that I feel much worse when I do not get out and move about.

I also use vagifem. I find the 2 a week insufficient. It is not uncommon. There used to be a 25mcg option which was withdrawn by the manufacturer because 10mcg works hmm but my prescription says you can use 2 twice a week instead of 1. Worth asking the doctor?

Sometimes some cream, in addition, on the outside bits helps too (gynest or estriol 0.01%). You can get this on prescription. The vagifem does not seem to do much beyond the vaginal tissues.

Other things that are supposed to help in between are vaginal moisturisers from the chemist or vitamin E pessaries. I don't use these myself as I have problems with 'infections' that aren't, and these set them off for me (as do many other things), but have used multigyn actigel to ward off thrush.

pinkfrocks Thu 25-Jun-15 08:50:42

So sorry you feel rubbish.

You've been plunged into surgical menopause which is much tougher than a gradual, natural one.

I think your GP ought to refer you back (?) to whoever did your op because you ought to be offered - or at least discuss- full HRT. It's actually quite negligent of them not to discuss this post op. some drs seem to take a cavalier approach to women aged 50-ish with a sort of 'oh she'll just have to get on with it- it was due anyway'- absolutely disgraceful.

Bladder cancer is not a disease that is affected by or related to HRT.
In fact there are women on HRT who have had breast cancer because they have decided to take the risks over quality of life.

Please see a good gynae who knows about HRT and can help you.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now